Alert archive / Wisconsin / Small Craft Advisories in 2021

Small Craft Advisory 118, NWS Milwaukee, WI

December 23, 2021

NWS Milwaukee, WI issued this small craft advisory at Dec 23, 2021, 9:14 PM CST. It took effect at Dec 24, 2021, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2021, 9:14 PM CST (03:14 UTC)
In effect from
Dec 24, 2021, 9:00 AM CST
Expired
Dec 24, 2021, 9:00 PM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

585 
WHUS73 KMKX 240314
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
914 PM CST Thu Dec 23 2021

LMZ643-241115-
/O.NEW.KMKX.SC.Y.0118.211224T1500Z-211225T0300Z/
Sheboygan to Port Washington WI-
914 PM CST Thu Dec 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY...

* WHAT...South winds 15 to 20 knots, with a few gusts to 25 knots,
  and waves 3 to 6 feet expected.

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...From 9 AM to 9 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood
4 follow-up statements
533 
WHUS73 KMKX 240838
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
238 AM CST Fri Dec 24 2021

LMZ643-241645-
/O.CON.KMKX.SC.Y.0118.211224T1500Z-211225T0300Z/
Sheboygan to Port Washington WI-
238 AM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM CST THIS EVENING...

* WHAT...Waves 3 to 5 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...From 9 AM this morning to 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
783 
WHUS73 KMKX 241625
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1025 AM CST Fri Dec 24 2021

LMZ643-250030-
/O.CON.KMKX.SC.Y.0118.000000T0000Z-211225T0300Z/
Sheboygan to Port Washington WI-
1025 AM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Waves 3 to 5 ft expected. South winds 15 to 20 knots with
  higher gusts. 

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...From 9 AM this morning to 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
914 
WHUS73 KMKX 242048
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
248 PM CST Fri Dec 24 2021

LMZ643-250300-
/O.CON.KMKX.SC.Y.0118.000000T0000Z-211225T0300Z/
Sheboygan to Port Washington WI-
248 PM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Waves 3 to 5 ft expected. South winds 10 to 20 knots.

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...From 9 AM this morning to 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
592 
WHUS73 KMKX 250245
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
845 PM CST Fri Dec 24 2021

LMZ643-250345-
/O.EXP.KMKX.SC.Y.0118.000000T0000Z-211225T0300Z/
Sheboygan to Port Washington WI-
845 PM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Waves will continue to subside below 4 feet this evening, as
south winds weaken before veering to the north behind a cold front
overnight. Thus, the Small Craft Advisory will expire at 9 PM CST
this evening.

$$
Wood

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 3:57 PM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Dec 23, 3:57 PM CST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
357 PM CST Thu Dec 23 2021

.SHORT TERM...
(Issued 354PM CST Thu Dec 23 2021)

Tonight through Friday night:

Despite a somewhat optimistic model outlook this morning, clouds
have lingered for much of the day over the area. This was likely
due to some gravity waves, visible on GOES imagery earlier today,
propagating over the low level moisture present over the area.
Clouds are anticipated to linger tonight, and amidst the light to
variable winds and higher low level moisture, there is some
potential for patchy fog to develop. This is more likely to occur
near central WI and inland locations over southwest Wisconsin.

Otherwise a warm front is expected to slowly lift north tonight
and low pressure is progged to move east toward Lake Superior
tonight. WAA in association with this low pressure will provide
weak ascent and a broad swath of light precipitation is expected
over the region. In our area, this will likely take the form of
drizzle going into Friday morning as Omega will be weak but the
low level decently saturated. Some freezing drizzle will be
possible toward the Dells, where temperatures will be colder
before they warm during the morning hours. Drizzle should then
continue through the day as the nose of the WAA pivots through,
with drizzle largely ending Friday evening.

There'll be a bit of a lull Friday night before another low
pressure system moves out of the southern plains into Illinois. A
baroclinic zone will slide to our south and overrunning moisture
will cause a glancing blow of light rain Saturday morning, with a
few flakes mixing in toward central WI. No snow accumulations are
expected.

CMiller

&&

.LONG TERM...
(Issued 216 PM CST Thu Dec 23 2021)

Sunday through Thursday:

A broad area of surface low pressure is expected to approach
southern Wisconsin on Sunday, moving through Sunday night into
early Monday. Plenty of forcing with strong warm advection and
frontogenesis aloft as the wave rolls through. Model soundings
show deep saturation as well, so went with high precip chances.
Models in decent agreement with the 12Z cycle that precip will
largely start as snow early evening, with some accumulations
possible, particularly across the northern half of the forecast
area. Milder air aloft and at the surface will push in from south
to north mid/late evening into the overnight hours. This will
cause a mix with or changeover to rain during this period,
especially in the south. Places north may hang onto mainly snow
much of the time. Deterministic model runs along with the bulk of
ensemble members are painting out roughly 1 to 3 inches for much
of the forecast area, with the amounts lowest south and highest
north. Onshore winds will likely give temps a boost in the east
given lake temps still in the low/mid 40s, so snow amounts may be
lower near the lake.

Temps will remain on the milder side Monday, with much of the
snow accums from Sunday night likely melting during the day
Monday. Any lingering precip will wind down early morning, with
decreasing clouds by later afternoon.

It will be quiet early Tuesday, though plenty of clouds are
expected ahead of the next approaching low. Temps will be a touch
cooler Tuesday, though still a few degrees above normal for late
December. Confidence is increasing in another round of precip then
Tuesday afternoon into Tuesday night as low pressure treks
through the region. There is less confidence in precip type with
this one given differences among models with the timing and track
of the low. There could be a shot at some light snow accums again
with this low, particularly in the north given the deterministic
ECMWF and several of the GFS and ECMWF ensemble members. Plenty of
time left to work out the finer details of this one.

Models look mainly dry for Wed/Thu, though there a some
indications of a weak wave possibly moving through Wednesday.
Temps are expected to trend colder toward the end of the week,
with high temps back down to around normal by Thursday.

DDV

&&

.AVIATION...
(Issued 321PM CST Thu Dec 23 2021)

Models were a bit optimisitc on clearing this morning, but that
hasn't really been the case today, as gravity waves propagating
over the higher low level moisture have led to MVFR cigs over
much of southern WI. With increasing moisture progged to move into
the area tonight, TAF's were kept in the MVFR category through
most of the TAF period with decreases to IFR in spots tomorrow
morning. Additionally, patchy fog appears possible tonight, but
coverage and density are in question. Fog appears most likely
toward central WI and inland areas over southeast WI. Will let
evening meteorologists adjust TAF's as needed tonight, but for now
fog was kept out do to uncertainty.

Otherwise winds will briefly become light and variable overnight
before returning to southerly tomorrow. Freezing drizzle may be
possible for a few hours Friday morning around KDLL, but light
rain and drizzle should take over later in the morning as surface
temperatures warm.

CMiller

&&

.MARINE...
(Issued 311 PM CST Thu Dec 23 2021)

A warm front will make it's way north over the lake tonight,
turning winds southerly. Friday morning, low pressure of 29.1
will slide east across south-central Canada, bringing light
drizzle and a tighter pressure gradient with it. As a result,
winds will grow gusty during the daytime hours on Sunday. Winds
are expected to remain below gales.

Winds will subside Friday night and turn northwesterly and
eventually northerly but Saturday morning following the passage of
a weak cold front. Winds should pick up some Saturday afternoon as
cold air advection behind the front increases the winds some, but
should then abate Saturday night as high pressure moves in. Winds
will then come around to southeasterly Sunday night and approach
gales as a low pressure system enters the region from the west.

CMiller

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 23, 2:37 PM CST, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
237 PM CST Thu Dec 23 2021

WIZ046-047-051-052-056>060-062>072-242045-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
237 PM CST Thu Dec 23 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Some patchy fog may develop over inland locations tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Some freezing drizzle may be possible for a few hours toward
central Wisconsin Friday morning.

Accumulating snow is possible Sunday night into Monday toward
central Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-242045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
237 PM CST Thu Dec 23 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Small Craft Advisory conditions are possible north of Port
Washington Friday afternoon and night due to waves around 4 feet.
Small craft conditions will again be possible Sunday night into
Monday morning due to southeast winds and waves.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-242045-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
237 PM CST Thu Dec 23 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Gusty south winds below gale force are anticipated during the day
on Friday.

Winds may approach gales Sunday night into early Monday
morning.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:21 PM CSTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more10 hr

Nearby

Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.